It’s official, the Tocilizumab infusions absolutely wipe me out for a few days. I thought at first it was the trip to the hospital itself that was wearing me out but I’m pretty sure it is the medication now, because the symptoms/signs are the same each time. I thought it was worth posting them, in case others experience the same and wonder if it is normal:
1. Fatigue – more than your usual tiredness. I’ve been sleeping a lot more after the infusion and don’t have any choice in it, I get so tired my eyes hurt and I have to sleep.
2. Headache – Especially first thing in the mornings, but I think this may be related to my next point because it eases when I drink plenty of water.
3. Thirst – Need to make sure I drink plenty of water.
4. An Increase in Joint Pain – I’m not sure if this is temporary but I have noticed each time that my joints throb after Tocilizumab infusions on top of the usual aches and pains. To me, it feels like there’s a battle going on in there with the Toc fighting the inflammation, so maybe one day it will win.
5. Bad skin – it hasn’t happened so far this time, but I’ve been getting terribly sore spots on my chin for a week after infusions.
6. Feeling hormonal / Moody – maybe it’s not related but it feels like it is to me. I’ve definitely noticed an increase in grumpy days and crying at really random things like the donkey sanctuary advert…
These are just things I feel I’ve noticed myself, there isn’t any medical backup; however, through talking to other people that are being treated with Tocilizumab I am finding that they do seem to be shared by others.
But hopefully it will be worth persevering; I’ll gladly put up with these things if it kicks the Still’s into touch.